Alert archive / Georgia / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 106, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 10, 2025, 7:44 PM EDT for Banks County, Hall County, Jackson County, Georgia. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2025, 7:44 PM EDT (23:44 UTC)
- Expired
- Apr 10, 2025, 8:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Banks County, GA, Hall County, GA, Jackson County, GA
The radar
The Atlanta radar (KFFC), 120 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 7:44 PM EDT | TSTM WND GST 48 | 2 S Gainesville, GA | ASOS station KGVL Gainesville. |
| Apr 10, 7:46 PM EDT | HAIL 1 | Oakwood, GA | Quarter sized hail reported along Flat Creek Road. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 5:03 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1911 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
189
WUUS52 KFFC 102344
SVRFFC
GAC011-139-157-110030-
/O.NEW.KFFC.SV.W.0106.250410T2344Z-250411T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
744 PM EDT Thu Apr 10 2025
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southwestern Banks County in northeastern Georgia...
Central Hall County in north central Georgia...
Northwestern Jackson County in northeastern Georgia...
* Until 830 PM EDT.
* At 743 PM EDT, a severe thunderstorm was located over Oakwood, or
near Gainesville, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Candler, Peach State Speedway, Jefferson, Oakwood, Talmo, Aqualand
Park, Gainesville, Chestnut Mountain, Pendergrass, Road
Atlanta-Lanier Speedway, Flowery Branch, Gillsville, and Maysville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3434 8357 3417 8354 3409 8365 3420 8398
3422 8397 3422 8396 3423 8397 3424 8395
3426 8395 3428 8393 3429 8394 3439 8389
TIME...MOT...LOC 2343Z 298DEG 30KT 3426 8386
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 2:32 PM EDT, 5 hours 12 minutes earlier.
Area forecast discussion, Apr 10, 2:32 PM EDT, 5 hours 12 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 232 PM EDT Thu Apr 10 2025 ...Afternoon Area Forecast Discussion... .SHORT TERM... (This afternoon through Friday) Issued at 232 PM EDT Thu Apr 10 2025 A cold front will move south across the CWA overnight and into tomorrow. Ahead of the frontal passage, scattered to numerous showers and thunderstorms are expected across much of north and central portions of GA this afternoon and evening. The hi-res models continue to be pretty consistent with the timing and with the general trends. A weak line of scattered showers and isolated thunderstorms will continue to move across northern portions of the state early this afternoon. A second, stronger and more organized, wave of convection is likely later this afternoon into the evening hours. The organized convection axis has shifted somewhat south from yesterday's runs...mainly along a path between metro ATL and Columbus and areas southeast. Afternoon/evening storms will have modest CAPE values (good heating/50s dewpoints) and steep lapse rates. Forecast soundings also show a decent inverted V structure, good for gusty storms. Still expecting large hail and damaging wind gusts as the primary severe weather hazards. Models continue to weaken the secondary wave of storms as it moves into central portions of GA this evening. Seems reasonable with the loss of heating and getting away from the main dynamic forcing to the north. Upper moves across the TN valley tomorrow. Models do tend to underestimate the amount of cloud cover as these types of systems move by, so have upped the sky grids a bit to compensate. Also, some scattered shra possible as the low may provide just enough lift. NListemaa && .LONG TERM... (Saturday morning through next Wednesday) Issued at 232 PM EDT Thu Apr 10 2025 Key Messages: - The potential exists for overnight frost formation north of Interstate 85 and patchy sub freezing temperatures in the mountains this weekend. - Dry weather is favored in the region between Saturday and Thursday. This Weekend: An area of surface high pressure will build into the Southeast over the weekend. This will combine with dry northwest flow aloft to produce fairs skies, mild temperatures and dry weather. Weakening surface pressure gradients should also lead to lighter winds in the region (especially on Sunday). Radiational cooling should be significant both Friday night and Saturday night and this may lead to some frost/freeze concerns across northern Georgia. On Saturday morning it looks like the coolest temperatures will be limited to the sheltered areas in the mountains of northeast Georgia. Then on Sunday morning the potential for at least Frost Advisory level conditions exists along and north of Interstate 85. For the northeast Georgia mountains there is a 50% chance of a Frost Advisory (overnight lows below 36 degrees) Friday night into Saturday morning, and a 50% chance of a Freeze Warning (overnight lows below 32 degrees) Saturday night and Sunday morning. Along and north of Interstate 85 there is a 40% chance of a Frost Advisory Saturday night and Sunday morning. High temperatures will struggle on Saturday due to continued northwest winds and the resulting CAA. As a consequence afternoon high temperatures should wallow in the lower 60s across north Georgia and claw their way into the upper 60s in central Georgia. High temperatures of this magnitude would be 7 to 12 degrees colder than seasonal averages. A transition to westerly winds, continued low relative humidity and sunshine should allow high temperatures to climb to within 1-3 degrees of seasonal averages on Sunday. Everywhere except the mountains can anticipate afternoon highs in the 70s. Considerations for Next Week: An upper level trough tracking through the Great Lakes early next week should bring southerly winds and WAA back to Georgia. Temperatures should respond accordingly by rising into the lower 80s Monday afternoon. Attention then turns to a potential cold frontal passage Tuesday or Tuesday night. This may lead to midweek temperature declines, with 70s favored on Wednesday. Trends in the GEFS and EPS guidance continue to pull back on the rain chances, with more than 90% of ensemble members keeping rain amounts under 0.10 inches in north Georgia. The odds of accumulating precipitation in central Georgia are less than 5%. Albright && .AVIATION... (18Z TAFS) Issued at 111 PM EDT Thu Apr 10 2025 Afternoon/evening showers and thunderstorms. Mostly likely timing for storms continues be be after 00Z. However, isolated activity is possible during the late afternoon. Added frequent gusts to 20kt for the afternoon. Brief period of MVFR cigs behind the initial precip push. Sct MVFR cu on the back side of a front tomorrow. //ATL Confidence...18Z Update... Med confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 50 67 43 66 / 60 30 30 0 Atlanta 52 65 44 64 / 60 40 40 0 Blairsville 44 57 36 59 / 50 30 30 0 Cartersville 47 63 39 63 / 60 30 30 0 Columbus 53 71 46 68 / 60 30 30 0 Gainesville 49 63 43 65 / 60 30 30 0 Macon 54 71 47 69 / 70 20 20 0 Rome 47 63 41 63 / 50 30 30 0 Peachtree City 49 67 41 65 / 70 40 40 0 Vidalia 57 75 50 71 / 50 20 10 0 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...NListemaa LONG TERM....Albright AVIATION...NListemaa
Hazardous weather outlook, Apr 10, 5:20 PM EDT, 2 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 520 PM EDT Thu Apr 10 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-112130- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 520 PM EDT Thu Apr 10 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...Tonight... A Severe Thunderstorm Watch is in effect for much of north Georgia and portions of central Georgia until midnight tonight. The primary hazards with any severe storms will be damaging wind gusts up to 60 mph and quarter to golf ball sized hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Isolated thunderstorms are expected Friday afternoon. A couple strong storms with pea to penny size hail are possible between 2 PM and 8 PM. Frost and freeze conditions may develop in northeast Georgia on Friday night. On Saturday night, these conditions may spread to all areas north of Interstate 85. Those with outdoor vegetation that is sensitive to freezing temperatures should monitor the forecast closely. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Apr 10, 7:31 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
731 PM EDT Thu Apr 10 2025
GAZ001-002-011-110000-
Chattooga GA-Walker GA-Dade GA-
731 PM EDT Thu Apr 10 2025
...A strong thunderstorm will impact portions of southern Walker,
southwestern Dade and north central Chattooga Counties through 800 PM
EDT...
At 731 PM EDT, a strong thunderstorm was over Rising Fawn, or near
Trenton, moving southeast at 45 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Naomi, Stephensville, Center Post, Rising Fawn, Linwood, Lafayette,
Suttles Mill, Noble, La Fayette, Trenton, Cloudland Canyon State
Park, and Cooper Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Severe Thunderstorm Watch remains in effect until midnight EDT for
northwestern Georgia.
&&
LAT...LON 3492 8559 3475 8516 3472 8517 3472 8514
3462 8514 3455 8525 3471 8555 3491 8559
TIME...MOT...LOC 2331Z 298DEG 38KT 3479 8551
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Apr 10, 7:32 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
732 PM EDT Thu Apr 10 2025
GAZ024-025-027-110000-
Madison GA-Banks GA-Jackson GA-
732 PM EDT Thu Apr 10 2025
...A strong thunderstorm will impact portions of Banks, northeastern
Jackson and northwestern Madison Counties through 800 PM EDT...
At 732 PM EDT, a strong thunderstorm was near Maysville, or near
Homer, moving east at 35 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Maysville, Pocataligo, Homer, Commerce, Banks Crossing, Ila, and
Gillsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Severe Thunderstorm Watch remains in effect until midnight EDT for
north central and northeastern Georgia.
&&
LAT...LON 3432 8339 3426 8334 3424 8334 3426 8330
3425 8329 3424 8324 3417 8324 3422 8364
3429 8363 3430 8362 3431 8363 3440 8362
3440 8338
TIME...MOT...LOC 2332Z 279DEG 29KT 3430 8354
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Apr 10, 7:33 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
733 PM EDT Thu Apr 10 2025
GAZ014-015-022>024-110000-
Banks GA-Hall GA-Dawson GA-Forsyth GA-Lumpkin GA-
733 PM EDT Thu Apr 10 2025
...A strong thunderstorm will impact portions of northeastern
Forsyth, south central Lumpkin, west central Banks, southeastern
Dawson and Hall Counties through 800 PM EDT...
At 733 PM EDT, a strong thunderstorm was over War Hill Park, or 9
miles west of Gainesville, moving east at 35 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Candler, Silver City, Gainesville, Chestatee, Murrayville,
Oscarville, Dougherty, Coal Mountain, Lula, Oakwood, Gillsville, and
War Hill Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Severe Thunderstorm Watch remains in effect until midnight EDT for
north central and northeastern Georgia.
&&
LAT...LON 3440 8363 3429 8363 3417 8376 3427 8413
3447 8409
TIME...MOT...LOC 2333Z 279DEG 29KT 3434 8398
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHLocal storm report, Apr 10, 7:34 PM EDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
734 PM EDT Thu Apr 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM Hail 4 NNE Hollis Lathem Res 34.43N 84.23W
04/10/2025 E1.75 Inch Dawson GA Public
Golf ball sized hail reported along Highway
53 near Padgett Road Circle.
&&Special weather statement, Apr 10, 7:40 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
740 PM EDT Thu Apr 10 2025
GAZ001-002-011-110015-
Chattooga GA-Walker GA-Dade GA-
740 PM EDT Thu Apr 10 2025
...A strong thunderstorm will impact portions of southwestern Walker,
south central Dade and northwestern Chattooga Counties through 815 PM
EDT...
At 740 PM EDT, a strong thunderstorm was near Mentone, or 12 miles
northwest of Summerville, moving east at 40 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Center Post, Lafayette, La Fayette, Naomi, Suttles Mill, and Trion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Severe Thunderstorm Watch remains in effect until midnight EDT for
northwestern Georgia.
&&
LAT...LON 3472 8522 3463 8518 3455 8520 3455 8552
3468 8555
TIME...MOT...LOC 2340Z 265DEG 33KT 3461 8549
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHLocal storm report, Apr 10, 7:44 PM EDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
744 PM EDT Thu Apr 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM Hail Aragon 34.04N 85.06W
04/10/2025 E1.75 Inch Polk GA Emergency Mngr
Golf ball sized hail reported in Aragon.
&&The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 2:04 PM EDT | Special Weather Statement | FFC | Towns | 26 min |
| Apr 10, 5:10 PM EDT | Severe Thunderstorm Warning | FFC | Dade, Walker | 50 min |
| Apr 10, 5:12 PM EDT | Special Weather Statement | FFC | Murray | 33 min |
| Apr 10, 5:19 PM EDT | Special Weather Statement | FFC | Catoosa | 26 min |
| Apr 10, 5:41 PM EDT | Special Weather Statement | FFC | Fannin | 49 min |
| Apr 10, 5:47 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Walker, Whitfield | 43 min |
| Apr 10, 6:03 PM EDT | Special Weather Statement | FFC | Dade | 27 min |
| Apr 10, 6:07 PM EDT | Severe Thunderstorm Warning | FFC | Dade, Walker | 27 min |
| Apr 10, 6:11 PM EDT | Special Weather Statement | FFC | Fannin | 49 min |
| Apr 10, 6:15 PM EDT | Special Weather Statement | FFC | Murray, Whitfield | 30 min |
| Apr 10, 6:24 PM EDT | Special Weather Statement | FFC | Whitfield | 36 min |
| Apr 10, 6:24 PM EDT | Special Weather Statement | FFC | Gilmer | 36 min |
| Apr 10, 6:26 PM EDT | Special Weather Statement | FFC | Murray | 34 min |
| Apr 10, 6:28 PM EDT | Special Weather Statement | FFC | White | 32 min |
| Apr 10, 6:39 PM EDT | Special Weather Statement | FFC | Hall | 36 min |
| Apr 10, 6:40 PM EDT | Special Weather Statement | FFC | Gilmer | 50 min |
| Apr 10, 6:51 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Dawson, Forsyth, Hall, Jackson | 39 min |
| Apr 10, 6:56 PM EDT | Special Weather Statement | FFC | Dawson, Pickens | 34 min |
| Apr 10, 6:59 PM EDT | Special Weather Statement | FFC | Polk | 31 min |
| Apr 10, 7:02 PM EDT | Special Weather Statement | FFC | Whitfield | 28 min |
| Apr 10, 7:07 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Lumpkin, Pickens | 38 min |
| Apr 10, 7:08 PM EDT | Special Weather Statement | FFC | White | 37 min |
| Apr 10, 7:09 PM EDT | Special Weather Statement | FFC | Habersham | 36 min |
| Apr 10, 7:12 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Cobb, Floyd, Paulding, Polk | 48 min |
| Apr 10, 7:29 PM EDT | Special Weather Statement | FFC | Pickens | 31 min |
| Apr 10, 7:31 PM EDT | Special Weather Statement | FFC | Dade, Walker | 29 min |
| Apr 10, 7:32 PM EDT | Special Weather Statement | FFC | Banks | 28 min |
| Apr 10, 7:33 PM EDT | Special Weather Statement | FFC | Hall | 27 min |
| Apr 10, 7:39 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Jackson, Madison | 51 min |
| Apr 10, 7:40 PM EDT | Special Weather Statement | FFC | Walker | 35 min |
| Apr 10, 7:47 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Cobb, Forsyth, Fulton | 43 min |
| Apr 10, 7:53 PM EDT | Severe Thunderstorm Warning | FFC | Floyd, Haralson, Polk | 52 min |
| Apr 10, 7:55 PM EDT | Special Weather Statement | FFC | Clayton | 35 min |
| Apr 10, 7:57 PM EDT | Special Weather Statement | FFC | Gwinnett | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.